?

Log in

No account? Create an account
23 August 2013 @ 10:57 pm
Hi! I've been coming to this community on and off for a few years and am now finally posting! I'm wondering about the "layers" in my cup.

Backstory: I had been using a divacup and stopped for a while to switch to reusable cloth pads+instead cups because they are less painful for me to insert. I just tried out the the femmycycle cup today, which I loved! I always leaked with the divacup but not this one, plus the ring makes it easy to remove-none spilled when I took it out!

My question is this: when I pulled it out, on top of the dark scarlet blood there was a clear/light red liquid. I remember having a little of this on top with the divacup when I pulled it out perfectly (but the blood always got all over or immediately dumped out when I removed it so it was hard to tell). I was brave enough to show my fiance who thought it was for sure urine, but I don't see how that could be anatomically possible. Is it plasma? Does anyone else notice layers in their blood?
 
juliiie87juliiie87 on August 24th, 2013 11:01 am (UTC)
Hum yeah, definitely NOT urine, unless you have a terrible condition that makes you pee out of your vagina, which is a thing but and awful one to have. I'm betting clear cervical secretions, but I'm no expert.
Kai: 2Cupskuradi8 on August 24th, 2013 12:34 pm (UTC)
Yeah, I get that too sometimes. No clue. But apparently "normal." :o)
Jennnakedfaery on August 24th, 2013 12:35 pm (UTC)
It is completely normal. My blood separates when I use a cup too.
okwaho_okaraokwaho_okara on August 24th, 2013 03:30 pm (UTC)
I always get that too :)

Can't show my hubby though. He hates blood.
brianad6 on August 24th, 2013 04:57 pm (UTC)
Thanks everyone! I had a feeling it was plasma but there was almost more of it than actual red blood so I wasn't sure.
okwaho_okaraokwaho_okara on August 25th, 2013 03:36 am (UTC)
You're welcome :)
fluffmyflamingofluffmyflamingo on August 28th, 2013 03:57 pm (UTC)
I actually have this issue pretty much all the time, especially since getting my copper iud over eighteen months ago. So much so infact that I can no longer use tampons as though they catch the blood, the clear fluid leaks through them! I thought there must be something wrong and saw my doctor who said it was normal with an iud followed by the sexual health clinic who placed it, who had no idea what it was or what it was caused by even after giving me a hysteroscopy to make sure all was okay! In the end I just came to the same conclusion as yourself, that it must be plasma and use a cup now so it's no longer a problem!
n0m_de_plum on August 31st, 2013 03:53 am (UTC)
Yep, I get that all the time. I use a DivaCup.
It's plasma and probably some vaginal secretions. All blood will separate that way if left to sit or, as usually happens in a lab for testing, spun in a centrifuge.

It's absolutely not urine. The cup sits in the vagina, and the urethral opening is above the vaginal opening.